Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 133, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 20, 2020, 6:41 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2020, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 20, 2020, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:45 PM CDT | TSTM WND DMG | Laguardo, TN | PHOTO SHOWED TREES UPROOTED NEAR LAGUARDO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WUUS54 KOHX 202341
SVROHX
TNC165-189-210015-
/O.NEW.KOHX.SV.W.0133.200720T2341Z-200721T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
641 PM CDT Mon Jul 20 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Sumner County in Middle Tennessee...
Northwestern Wilson County in Middle Tennessee...
* Until 715 PM CDT.
* At 641 PM CDT, a severe thunderstorm was located over Lebanon,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lebanon, Hendersonville, Mount Juliet, Rural Hill, Belinda City,
Green Hill and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 224 and 243.
Interstate 840 between mile markers 67 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3639 8631 3632 8627 3631 8627 3630 8626
3613 8617 3606 8645 3611 8654 3611 8653
3614 8653 3614 8655 3628 8659
TIME...MOT...LOC 2341Z 240DEG 49KT 3621 8637
HAIL...0.75IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:09 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 20, 5:09 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Nashville TN 509 PM CDT Mon Jul 20 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Scattered showers and storms are dotting the radar this afternoon. With 2500-3000 J/kg of MLCAPE a few storms may become strong for a short amount of time with 40-50 mph winds, frequent CG lightning, and heavy rain. Storms should die off as the evening wears on. Expect some patchy fog after midnight, especially in areas that are lucky enough to get some rain today. Storm coverage will increase tomorrow, but even more so on Wednesday as upper ridging weakens and impulses ride zonal flow north of the area. Right now, Thursday looks like it will have the most widespread storm coverage. A couple strong storms look possible each day through at least Thursday with gusty winds being the main threat each day. Upper ridging strengthens again this weekend and rain chances will become more isolated starting on Saturday. Model blends seem too aggressive with PoP numbers for this weekend, so PoPs were capped at 30% for both Saturday and Sunday. Temperatures for the forecast will continue to be hot. Wednesday and Thursday will be the "coolest" day thanks to wider-spread storms. It looks like a large part of the area will be back in the mid 90s by the weekend thanks to the upper ridge. West of the plateau, low temperatures will only drop into the low to mid 70s for the next seven days. && .AVIATION... 00Z TAF DISCUSSION. Late this afternoon, the upper high is shifting to the southeast and as a result, more convection is ongoing across southern KY and into northern portions of the mid state. This trend shall continue into Tuesday afternoon. At that time, convection coverage will likely increase even more as compared to today. Otw, could see some light areas of fog overnight tonight, especially where earlier rainfall occurred. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........21
Hazardous weather outlook, Jul 20, 5:06 AM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Mon Jul 20 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-211015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Mon Jul 20 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong thunderstorms will be possible across most of Middle TN this afternoon and into the early evening hours. Winds of 40 to 50 mph will be the main concern in a few of these storms, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Jul 20, 1:24 PM CDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
124 PM CDT Mon Jul 20 2020
TNZ031-201900-
Jackson TN-
124 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON COUNTY UNTIL
200 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Gainesboro, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gainesboro and Whitleyville.
LAT...LON 3647 8557 3640 8550 3633 8550 3634 8583
3647 8582 3648 8582 3650 8575
TIME...MOT...LOC 1824Z 250DEG 12KT 3640 8577
ShamburgerSpecial weather statement, Jul 20, 4:24 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Mon Jul 20 2020
TNZ031-202145-
Jackson TN-
424 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 445
PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Gainesboro and Whitleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3647 8558 3628 8553 3628 8584 3634 8584
3634 8583 3641 8583
TIME...MOT...LOC 2124Z 246DEG 13KT 3637 8577
07Special weather statement, Jul 20, 4:55 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
455 PM CDT Mon Jul 20 2020
TNZ028-029-202245-
Wilson TN-Trousdale TN-
455 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILSON AND
SOUTHWESTERN TROUSDALE COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hartsville and Dickerson Chapel Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3644 8614 3630 8613 3629 8614 3629 8613
3628 8628 3639 8627
TIME...MOT...LOC 2155Z 255DEG 18KT 3634 8623
07Special weather statement, Jul 20, 5:37 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
537 PM CDT Mon Jul 20 2020
TNZ005>007-023-025-026-202300-
Stewart TN-Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
Houston TN-
537 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
MONTGOMERY...SOUTHEASTERN STEWART...NORTHWESTERN CHEATHAM...EASTERN
HOUSTON AND NORTHWESTERN ROBERTSON COUNTIES UNTIL 600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Clarksville, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm. Heavy
rainfall is expected as well.
Locations impacted include...
Erin, Clarksville, Adams, Vanleer, Cedar Hill, Cumberland City,
Slayden, Palmyra, Cunningham and Woodlawn.
This includes Interstate 24 between mile markers 2 and 18.
LAT...LON 3664 8689 3627 8734 3620 8745 3615 8756
3619 8758 3620 8761 3639 8775 3663 8744
TIME...MOT...LOC 2236Z 306DEG 19KT 3643 8741
21Special weather statement, Jul 20, 5:56 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Nashville TN 556 PM CDT Mon Jul 20 2020 TNZ008-028-029-202345- Wilson TN-Trousdale TN-Sumner TN- 556 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMNER...NORTH CENTRAL WILSON AND SOUTHWESTERN TROUSDALE COUNTIES UNTIL 645 PM CDT... At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near Gallatin, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lebanon and Dickerson Chapel Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3624 8645 3635 8643 3642 8622 3623 8621 TIME...MOT...LOC 2256Z 255DEG 17KT 3630 8637 07
Special weather statement, Jul 20, 6:02 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
602 PM CDT Mon Jul 20 2020
TNZ006-007-025-026-202330-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
602 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKSON...MONTGOMERY...
NORTHWESTERN CHEATHAM AND NORTHWESTERN ROBERTSON COUNTIES UNTIL 630
PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Clarksville, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Clarksville, Coopertown, Guthrie, Pleasant View, Adams, Cedar Hill,
Slayden, Cheatham Dam and Cunningham.
This includes Interstate 24 between mile markers 2 and 23.
LAT...LON 3618 8720 3628 8752 3633 8751 3634 8754
3664 8732 3665 8686
TIME...MOT...LOC 2302Z 269DEG 34KT 3644 8739
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:24 PM CDT | Special Weather Statement | OHX | Jackson | 36 min |
| Jul 20, 2:22 PM CDT | Areal Flood Advisory | OHX | Jackson | 68 min |
| Jul 20, 4:24 PM CDT | Special Weather Statement | OHX | Jackson | 21 min |
| Jul 20, 4:39 PM CDT | Areal Flood Advisory | OHX | Jackson | 2 hr |
| Jul 20, 4:55 PM CDT | Special Weather Statement | OHX | Trousdale | 50 min |
| Jul 20, 5:37 PM CDT | Special Weather Statement | OHX | Montgomery | 23 min |
| Jul 20, 5:56 PM CDT | Special Weather Statement | OHX | Trousdale | 49 min |
| Jul 20, 6:02 PM CDT | Special Weather Statement | OHX | Montgomery | 28 min |
| Jul 20, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| Jul 20, 6:25 PM CDT | Areal Flood Advisory | OHX | Sumner, Wilson | 2 hr |
| Jul 20, 6:55 PM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.